MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Codes No Patient Involvement (2645); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: not applicable, as lens was not implanted.If explanted; give date: not applicable, as lens was not implanted.(b)(6), aphakic.Patient was left aphakic and product was never in contact with patient's eye.New surgery took place on the (b)(6) 2020 and went well.Patient came back for a check up at (b)(6) 2020 and it was all good.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It has been reported issues with pcb00.Cartridge was filled with viscoelastic according to the instruction.When the surgeon was about to push the lens forward, he felt a resistance that was higher than usual.He then pressed a little harder, with the lens leaving the cartridge.Upon inspection, it was seen that one of the lens haptics was partially off/broken.The lens was never inside the patient's eye.Because no backup lens was available, they stopped the surgery and sent the patient home.Rebooked surgery in order for new lenses to arrive at clinic.No sutures were required, no medications were prescribed, patient fully recovered.Patient wellbeing is intact and didn¿t suffer any complications.New surgery took place on the (b)(6) 2020, went good.Patient came back for a check up at (b)(6) 2020 and it was all good.No further information has been provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes.Returned to manufacturer on 1/10/2021.Section h3: device returned to manufacturer? yes.Device evaluation: visual inspection using magnification was performed to the returned sample.The plunger and pushrod was observed in advanced position.The pushrod was observed, that overrides one haptic inside the cartridge.The haptic was observed detached.Residues of lubricant material was observed on cartridge.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The lens was observed, in the loading zone area of the non amo cartridge with on of the haptic folded.The condition in which, the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported, as haptic damaged was not verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed, that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10946971
Report Number2648035-2020-00910
Device Sequence Number3419360
Product Code HQL
UDI-Device Identifier05050474557963
UDI-Public(01)05050474557963(17)220519
Combination Product (Y/N)Y
Initial Reporter CountrySE
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2021
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;